Alert archive / Georgia / Flash Flood Watches in 2019

Flash Flood Watch 3, NWS Atlanta, GA

February 20, 201936 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Feb 20, 2019, 12:04 PM EST for 36 counties in Georgia. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2019, 12:04 PM EST (17:04 UTC)
Expired
Feb 21, 2019, 7:00 PM EST
In force
31 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 36 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 903 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
389 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
903 m²/s²
0-3 km storm-relative helicity
1091 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

570 
WGUS62 KFFC 201704
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
1204 PM EST Wed Feb 20 2019

...FLOOD WATCH HAS BEEN TRANSITIONED TO A FLASH FLOOD WATCH...

.Overview...Locally heavy rainfall is expected to develop tonight
and last through Thursday evening. Soils have become very 
saturated across portions of north Georgia, mainly along and north
of the Interstate 85 and Interstate 20 corridors. Higher rainfall
rates in combination with the saturated soils will increase the 
potential for Flash Flooding tonight through Thursday evening.


GAZ001>009-011>016-019>021-030-031-041-210115-
/O.CAN.KFFC.FA.A.0001.000000T0000Z-190223T1200Z/
/O.NEW.KFFC.FF.A.0003.190220T1704Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
1204 PM EST Wed Feb 20 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...


The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of north central Georgia... 
  northeast Georgia and northwest Georgia...including the 
  following areas...in north central Georgia...Cherokee... 
  Dawson...Fannin...Gilmer...Lumpkin...Pickens and Union. In 
  northeast Georgia...Towns and White. In northwest Georgia... 
  Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon... 
  Haralson...Murray...Paulding...Polk...Walker and Whitfield. 

* Through Thursday evening

* Soil conditions remain very saturated and river levels remain
  high across the area. The potential for locally heavy rainfall
  will increase tonight and last through Thursday evening. 
  Rainfall totals between 1" and 3" are likely, with locally 
  higher amounts possible. This amount of rainfall will produce 
  significant runoff and flooding of creeks and rivers. The watch 
  may have to be extended into Friday, or even the weekend, as 
  additional rainfall is expected during this time. 


* Periods of heavy rain can overwhelm or clog storm drains and
  ditches with debris and cause extensive street flooding and road
  ponding. This is especially true this time of year as fallen
  leaves block or impede drainage systems. Take time ahead of the
  rain to clear leaves and debris from these drainage systems. Due
  to the extremely saturated soils, downed trees will be likely,
  even with sub severe winds.

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&



$$

GAZ022>025-032>035-042>045-052>055-210115-
/O.NEW.KFFC.FF.A.0003.190220T1704Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth-Hall-Banks-Jackson-Cobb-North Fulton-Gwinnett-Barrow-
Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Carrollton, Douglasville, East Point, Decatur, 
Newnan, and Peachtree City
1204 PM EST Wed Feb 20 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of north central Georgia... 
  northeast Georgia...northwest Georgia and west central 
  Georgia...including the following areas...in north central 
  Georgia...Barrow...Clayton...Cobb...DeKalb...Douglas... 
  Fayette...Forsyth...Gwinnett...Hall...North Fulton and South 
  Fulton. In northeast Georgia...Banks and Jackson. In northwest 
  Georgia...Carroll. In west central Georgia...Coweta and Heard. 

* Through Thursday evening

* Soil conditions remain very saturated and river levels remain
  high across the area. The potential for locally heavy rainfall
  will increase tonight and last through Thursday evening. 
  Rainfall totals between 1" and 3" are likely, with locally 
  higher amounts possible. This amount of rainfall will produce 
  significant runoff and flooding of creeks and rivers. The watch 
  may have to be extended into Friday, or even the weekend, as 
  additional rainfall is expected during this time. 


* Periods of heavy rain can overwhelm or clog storm drains and
  ditches with debris and cause extensive street flooding and road
  ponding. This is especially true this time of year as fallen
  leaves block or impede drainage systems. Take time ahead of the
  rain to clear leaves and debris from these drainage systems. Due
  to the extremely saturated soils, downed trees will be likely,
  even with sub severe winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
3 follow-up statements
591 
WGUS62 KFFC 210842
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
342 AM EST Thu Feb 21 2019


GAZ001>009-011>016-019>025-030>035-041>045-052>055-220000-
/O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Newnan, 
and Peachtree City
342 AM EST Thu Feb 21 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of north central Georgia...northeast Georgia... 
  northwest Georgia and west central Georgia...including the 
  following areas...in north central Georgia...Barrow... 
  Cherokee...Clayton...Cobb...Dawson...DeKalb...Douglas... 
  Fannin...Fayette...Forsyth...Gilmer...Gwinnett...Hall... 
  Lumpkin...North Fulton...Pickens...South Fulton and Union. In 
  northeast Georgia...Banks...Jackson...Towns and White. In 
  northwest Georgia...Bartow...Carroll...Catoosa...Chattooga... 
  Dade...Floyd...Gordon...Haralson...Murray...Paulding...Polk... 
  Walker and Whitfield. In west central Georgia...Coweta and 
  Heard. 

* Through this evening

* Soil conditions remain very saturated and river levels remain
  high across the area. The potential for locally heavy rainfall
  will continue through this evening. Rainfall totals up to an 1",
  with locally higher amounts possible in any stronger storms.
  This amount of rainfall will produce significant runoff and
  flooding of creeks and rivers. 

* Periods of heavy rain can overwhelm or clog storm drains and 
  ditches with debris and cause extensive street flooding and 
  road ponding. This is especially true this time of year as 
  fallen leaves block or impede drainage systems. Take time 
  ahead of the rain to clear leaves and debris from these 
  drainage systems. Due to the extremely saturated soils, downed 
  trees will be likely, even with sub severe winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
258 
WGUS62 KFFC 211914
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
214 PM EST Thu Feb 21 2019


GAZ001>009-011>016-019>021-220200-
/O.NEW.KFFC.FA.A.0002.190222T0000Z-190223T0000Z/
/O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
214 PM EST Thu Feb 21 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH
FRIDAY EVENING...

The Flash Flood Watch continues for

* North Georgia and portions of central GA, mainly along and 
  north of the Interstate 85 corridor.

* Until 7 PM EST this evening

* Soil conditions remain very saturated and river levels remain 
  high across the area. The potential for locally heavy rainfall 
  will continue through this evening. Rainfall totals up to an 
  1", with locally higher amounts possible in any stronger 
  storms. This amount of rainfall will produce significant 
  runoff and flooding of creeks and rivers. 

* Periods of heavy rain can overwhelm or clog storm drains and 
  ditches with debris and cause extensive street flooding and 
  road ponding. This is especially true this time of year as 
  fallen leaves block or impede drainage systems. Take time 
  ahead of the rain to clear leaves and debris from these 
  drainage systems. Due to the extremely saturated soils, downed 
  trees will be likely, even with sub severe winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

The National Weather Service in Peachtree City has issued a

* Flood Watch for portions of north Georgia, mainly along and
  north of a line from Rome to Canton to Cleveland.

* From 7 PM EST this evening through Friday evening

* Soil conditions remain very saturated and river levels remain
  high across the area. The potential for prolonged rainfall will
  continue through Friday evening. Additional rainfall totals up
  to 2", with locally higher amounts are possible. This amount of
  rainfall could produce significant runoff and flooding of 
  creeks and rivers. 

* Prolonged rain can overwhelm or clog storm drains and ditches
  with debris and cause extensive street flooding and road
  ponding. This is especially true this time of year as fallen
  leaves block or impede drainage systems. Take time ahead of the
  rain to clear leaves and debris from these drainage systems. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

GAZ022>025-030>035-041>045-052>055-220000-
/O.CON.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Heard-Coweta-Fayette-Clayton-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Carrollton, Douglasville, East Point, Decatur, 
Newnan, and Peachtree City
214 PM EST Thu Feb 21 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

The Flash Flood Watch continues for

* North Georgia and portions of central GA, mainly along and 
  north of the Interstate 85 corridor.

* Until 7 PM EST this evening

* Soil conditions remain very saturated and river levels remain 
  high across the area. The potential for locally heavy rainfall 
  will continue through this evening. Rainfall totals up to an 
  1", with locally higher amounts possible in any stronger 
  storms. This amount of rainfall will produce significant 
  runoff and flooding of creeks and rivers. 

* Periods of heavy rain can overwhelm or clog storm drains and 
  ditches with debris and cause extensive street flooding and 
  road ponding. This is especially true this time of year as 
  fallen leaves block or impede drainage systems. Take time 
  ahead of the rain to clear leaves and debris from these 
  drainage systems. Due to the extremely saturated soils, downed 
  trees will be likely, even with sub severe winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
037 
WGUS62 KFFC 220007
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
707 PM EST Thu Feb 21 2019


GAZ001>009-011>016-019>021-220815-
/O.EXP.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/
/O.CON.KFFC.FA.A.0002.000000T0000Z-190223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
707 PM EST Thu Feb 21 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...FLASH FLOOD WATCH HAS EXPIRED...

The Flood Watch continues for

* Portions of north central Georgia...northeast Georgia and 
  northwest Georgia...including the following areas...in north 
  central Georgia...Cherokee...Dawson...Fannin...Gilmer... 
  Lumpkin...Pickens and Union. In northeast Georgia...Towns and 
  White. In northwest Georgia...Bartow...Catoosa...Chattooga... 
  Dade...Floyd...Gordon...Murray...Walker and Whitfield. 

* Through Friday evening

* Soil conditions remain very saturated and river levels remain
  high across the area. The potential for locally heavy rainfall
  will continue through Friday. Rainfall totals up to 2 inches, 
  with locally higher amounts possible in any stronger storms. 
  This amount of rainfall will produce significant runoff and 
  flooding of creeks and rivers.

* Periods of heavy rain can overwhelm or clog storm drains and
  ditches with debris and cause extensive street flooding and road
  ponding. Take time ahead of the rain to clear leaves and debris
  from drainage systems. Due to the extremely saturated soils, 
  downed trees will be likely, even with sub severe winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

The Flash Flood Watch for portions of north central Georgia...
northeast Georgia and northwest Georgia has expired.

$$

GAZ022>025-030>035-041>045-052>055-220115-
/O.EXP.KFFC.FF.A.0003.000000T0000Z-190222T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Heard-Coweta-Fayette-Clayton-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Carrollton, Douglasville, East Point, Decatur, 
Newnan, and Peachtree City
707 PM EST Thu Feb 21 2019

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of north central Georgia...
northeast Georgia...northwest Georgia and west central Georgia
has expired. Although rain is still expected to impact the area
Friday, rainfall amounts are low enough that the risk of flash
flooding has diminished.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 6:43 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 20, 6:43 AM EST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
643 AM EST Wed Feb 20 2019

.UPDATE...
Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 346 AM EST Wed Feb 20 2019/

SHORT TERM /Today through Thursday/...

No major changes to the overall pattern as models continue in good
agreement through the short term. The southwest flow aloft will
continue to bring abundant Gulf moisture over the CWA. The main
focusing mechanism today will be upglide along a warm front that
will push across north Georgia this afternoon and evening. Until
then, low clouds, drizzle and intermittent rain will continue across
north Georgia through this evening. The high winds experienced
earlier are diminishing and the Wind Advisory will be allowed to
expire at 12Z today.

As the warm front pushes northeast this afternoon and evening, the
atmosphere will destabilize enough to allow MUCAPES of 500-800 to
spread across the CWA. This will be enough for isolated tsra
development this afternoon and tonight.

A cold front will move into the north Georgia Thursday.
GFS/NAM/ECMWF want to push it through most of the CWA by 00Z Fri.
With a parallel flow aloft, the front may not be able to make it
through the CWA. Some of the hi-res models keep the front across
north GA Thursday and then lift it north into Tennessee late
Thursday afternoon. Due to the uncertainty, will continue with the
best chances of showers/isolated tsra across north GA.

QPF values by models and WPC have come down a little, but at this
time do not want to make any changes to the current watch timing and
configuration as this is a prolonged event.

17

LONG TERM /Thursday Night through Tuesday/...

The long term period begins with a front stalled in the vicinity as
multiple waves of precipitation impact the area. As such have kept
likely to categorical pops across northern Georgia through Saturday.
As high pressure moves off the east coast and noses down the
Appalachians, a wedge builds in on Friday and looks to remain until
Saturday. This will help to enhance precipitation across the area.
Continuous high PWs and instability will result in periods of
thunderstorms and heavy rainfall across the area through Saturday.
With multiple rivers across northern Georgia already in flood,
concerns for river flooding and flash flooding will continue as
these rounds of precipitation impact the area, especially across
portions of northern Georgia. The Flood Watch remains in effect
through Saturday morning. Make sure to stay updated to the forecast
for any changes to the watch.

The next system is forecast to impact the area late Saturday into
Sunday as a surface low develops across the midwest and pushes a
cold front through the state on Sunday. PW's remain high so periods
of heavy rainfall may be possible. Overall, instability isn't as
impressive as previous shifts, but chances for thunder remain in the
forecast. The good news is we should see some drier weather on
Monday before chances for rain return on Tuesday.

Temperatures through the weekend are expected to be mostly above
average in the 60s and 70s, aside from those within the wedge where
highs are expected to be closer to the 50s. After the weekend
system, high temperatures are expected to be closer to seasonal
norms.

Reaves

&&

.AVIATION...
12Z Update...
A mix of IFR/LIFR cigs will continue through the forecast. Winds
will be easterly with a few gusts early this morning. Winds will
become south to southwest tonight as the warm front lifts north of
ATL/AHN. Best chances of rain will be north of ATL/AHN, however
as the cold front approaches tonight, chances of rain will
increase. There is a risk of tsra this afternoon and tonight,
however risk is too low to mention in the TAF.

//ATL Confidence...12Z Update...
Medium confidence.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  46  62  54 /  60  60  60  70
Atlanta         51  50  64  55 /  60  70  60  60
Blairsville     48  46  59  51 /  70  80  80  70
Cartersville    52  50  60  52 /  60  80  70  70
Columbus        65  60  76  62 /  40  50  50  60
Gainesville     45  44  60  53 /  60  80  70  70
Macon           60  57  77  61 /  50  30  50  50
Rome            53  50  58  51 /  80  90  70  70
Peachtree City  56  53  68  56 /  50  60  60  60
Vidalia         67  61  80  63 /  50  10  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

Wind Advisory until 10 AM EST this morning for the following
zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Gilmer...
Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker...
White...Whitfield.

&&

SHORT TERM...17
LONG TERM....Reaves
AVIATION...17
Hazardous weather outlook, Feb 20, 11:55 AM EST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EST Wed Feb 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EST Wed Feb 20 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Strong wind gusts combined with extremely saturated soils in
northern Georgia have resulted in conditions susceptible for
trees to become uprooted and blown over. Trees may be blown onto
structures, roadways or powerlines causing further power outages
across the area.

Showers and isolated thunderstorms are expected to impact the area
this afternoon and evening. The main hazards with any storm will
be gusty winds and heavy rainfall.

A Flash Flood Watch has been issued for most of North Georgia
including the Atlanta metro, where up to 2 inches of rapidly
accumulating rainfall could occur with this evening's storms. The
Flash Flood Watch is in effect through Thursday evening, and takes
the place of the previously issued Flood Watch. As a result of
multiple periods with heavy rainfall, nearly all the rain that
will fall will be converted to runoff and some localized flooding
of creeks and streams may be possible across portions of northern
Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flash Flood Watch will remain in effect through Thursday
evening, with further Flood Watches possible through Sunday
morning. Multiple rounds of rain are expected across much of the
area through Sunday, with 2 to as much as 4 inches possible by the
end of the week. The highest rainfall amounts at this time are
expected across northwest Georgia. An increased threat for river
and stream flooding will continue through the week as rain falls
over saturated grounds. Localized flash flooding will also be
possible, especially over the complex terrain of north Georgia.
Make sure to stay tuned to the latest forecasts and updates each
day for any changes to the forecast.

In addition, there is a chance of thunderstorms on Thursday afternoon
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Feb 20, 9:42 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     NON-TSTM WND DMG 3 SW BLAIRSVILLE        34.84N  83.98W
02/20/2019                   UNION              GA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN 3 MILES SW OF BLAIRSVILLE THAT
            LANDED ON A MOBILE HOME CAUSING MAJOR DAMAGE.

&&

EVENT NUMBER FFC1900074

THIEM
Local storm report, Feb 20, 9:53 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     DEBRIS FLOW      1 ENE MILL CREEK        34.74N  85.02W
02/20/2019                   WHITFIELD          GA   EMERGENCY MNGR

            A SMALL LANDSLIDE OCCURED NEAR DALTON ON DUG GAP BATTLE
            RD. TREES, DIRT, AND ROCKS ARE BLOCKING A PORTION OF THE
            ROADWAY.

&&

EVENT NUMBER FFC1900075

THIEM
Local storm report, Feb 20, 10:00 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     NON-TSTM WND DMG 3 SW BLAIRSVILLE        34.84N  83.98W
02/20/2019                   UNION              GA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN 3 MILES SW OF BLAIRSVILLE THAT
            LANDED ON A MOBILE HOME CAUSING MAJOR DAMAGE. EM REPORTS
            ~40-50 TRESS DOWN ACROSS THE COUNTY, BLOCKING ROADS AND
            BRINGING DOWN POWERLINES.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1900074

THIEM
Special weather statement, Feb 20, 10:46 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1046 AM EST Wed Feb 20 2019

GAZ001>009-011>016-019>021-030-031-041-210000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
1046 AM EST Wed Feb 20 2019

...Strong Wind Gusts and Wet Soils Will Continue to Uproot Trees
Across North Georgia...

Wind gusts of 20 to 30 mph will be possible through the rest of
the day for portions of northern Georgia. These enhanced wind
speeds combined with extremely saturated soils from the persistent
rain have resulted in conditions very susceptible for trees to
become uprooted and blown over. Trees may be blown onto
structures, roadways or powerlines causing further power outages
across the area.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:17 PM ESTRiver Flood WarningFFCFloyd11 days
Feb 19, 8:20 PM ESTRiver Flood WarningFFCFloyd14 days
Feb 19, 8:46 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker29 min
Feb 19, 8:59 PM ESTRiver Flood WarningFFCGordon9 days
Feb 19, 11:54 PM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more10 hr
Feb 20, 12:06 AM ESTRiver Flood WarningFFCForsyth, Fulton6 hr
Feb 20, 12:18 AM ESTRiver Flood WarningFFCCherokee18 hr
Feb 20, 4:36 AM ESTRiver Flood WarningFFCGwinnett7 hr
Feb 20, 6:13 AM ESTRiver Flood WarningFFCForsyth, Fulton3 days
Feb 20, 9:36 AM ESTRiver Flood WarningFFCFloyd7 days
Feb 20, 9:36 AM ESTRiver Flood WarningFFCFloyd21 days
Feb 20, 11:37 AM ESTRiver Flood WarningFFCCatoosa6 days
Feb 20, 3:34 PM ESTSpecial Weather StatementFFCFloyd, Gordon26 min
Feb 20, 4:37 PM ESTSpecial Weather StatementFFCFannin, Gilmer, Union23 min
Feb 20, 4:58 PM ESTRiver Flood WarningFFCFloyd, Gordon8 days
Feb 20, 5:03 PM ESTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White27 min
Feb 20, 5:35 PM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton25 min
Feb 20, 5:56 PM ESTSpecial Weather StatementFFCBartow, Floyd49 min
Feb 20, 6:02 PM ESTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Rockdale28 min
Feb 20, 6:16 PM ESTSpecial Weather StatementFFCDouglas, Heard29 min
Feb 20, 6:39 PM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Douglas, Fayette51 min
Feb 20, 6:49 PM ESTSpecial Weather StatementFFCCarroll, Douglas, Haralson, Paulding41 min

Nearby

Flash Flood Watches in Georgia, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.